How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 24380
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
55012488
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

Loretta My 8 year old terrier X was today prescribed lexicon

Customer Question

Hi Dr Loretta
My 8 year old terrier X was today prescribed lexicon oral suspension(dose for a 14kg dog)which he was adminstered with food this morning & 0.75 mg nisamox twice a day.This evening entirely out of character he started to quietly whine & cry even when in my company as well as pant-again entirely out of character for him in the home & at rest.These mess were prescribed following a paw chewing episode& possible foreign object between his paws(not found after poultices were applied)Any help or advice would be gratefully received
Many thanks,Michael
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 1 year ago.

Your initial step in determining the cause of Toby's whining and crying is to stop administration of both drugs. Loxicom is a nonsteroidal antiinflammatory drug that can cause gastrointestinal distress. Nisamox is an antibiotic that can do so as well; the combination of the two is more likely to cause such distress than either drug alone. You should know within 24 hours if toby is reacting adversely to his medications. Please let Toby's vet know what you're doing and please respond with further questions or concerns if you wish.